MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT

SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Codes Increase in Pressure (1491); Pumping Problem (3016)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that in 2 cases of a gastric peroral endoscopic myotomy (poem) procedure, the customer was utilizing ucr endoscopic co2 regulator unit (with maj-2047 -hdtv cable).Prior to performing the procedure, co2 was confirmed running.Mid-procedure, it was reported air was running unintentionally that pumped into the patients developing pneumothorax.The patients were admitted because of the air/co2 issue and medical intervention was undertaken/additional treatment to drain and rectify pneumothorax.The patients are reported to have survived.This event is for second procedure undertaken.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to field b5, h3, and h4.The device was evaluated by olympus, and the reported malfunction was not reproduced.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to the setting of cv-1500 (video processor) was switched to air from co2.Additionally, it could be confirmed that there was no abnormality on the performance of ucr (endoscopic co2 regulation unit).However, the root cause of the reported event could not be identified.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported by the facility co2 flow was switched to air flow unintentionally occurred during test phase and there was no patient harm.This event is for procedure three.

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19529188
Report Number3002808148-2024-05381
Device Sequence Number12688924
Product Code HIF
UDI-Device Identifier04953170239113
UDI-Public04953170239113
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K081173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS X1 VIDEO SYSTEM CENTER, CV-1500, SN (B)(6).; MAJ-2047, HDTV CABLE, SN UNK
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown